| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regp4366 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported by healthcare professional "today i have had a midline placement where the introducer frayed.I had to make a small nick (which i don¿t like doing) in order to get the piece through the skin, but then i could not push the part into the vein.When the part was pulled out and inspected it was noticed the introducer was frayed.A nurse brought me an [new] mst kit.
Event or Problem Description
It was reported by healthcare professional "today i have had a midline placement where the introducer frayed.I had to make a small nick (which i don¿t like doing) in order to get the piece through the skin, but then i could not push the part into the vein.When the part was pulled out and inspected it was noticed the introducer was frayed.A nurse brought me an [new] mst kit.".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged micro-introducer sheath is confirmed.One 3.5 fr x 7 cm micro-introducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The micro-introducer sheath was returned in three pieces with the majority of the sheath having been split and the distal tip of the sheath having been trimmed off.The distal tip of the sheath was observed to be damaged.The length of the dilator was observed to be slightly curved.A microscopic observation revealed one edge of distal tip of the sheath was buckled and flared slightly outward and with plastic deformation at the corners of this buckled section.The location and shape of the damage observed on the sheath tip as well as the usage residue observed on and within the returned sample suggest the sheath tip was damaged during use.Possible contributing factors include insertion angle, excessive force, and patient anatomy.